Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 20 of 22 Posts

·
Registered
Joined
·
686 Posts
Discussion Starter · #1 ·
i have been prescribed efexor which is an anti-depressant i am wondering if anyone else has been given these tablets? i didnt really want to go down the road of anti-depressants but i guess if theyre going ti help then ill persevere with them
 

·
Registered
Joined
·
9,141 Posts
Good question,i think you can visit the appropriate section below.I have fear of the chemicals effects of the anti-dep.I think that narcotics have less crazy side effects.*�####
 

·
Registered
Joined
·
897 Posts
I take .75 Effexor every day, along with .25 Xanax morning and night. My chrnoic D has stopped--that was the Xanax-- and I now have a normal life. The stress of the last few months--my mother died and dad has dementia--have gone way down so I will begin cutting back the Xanax since I have not had D in many weeks. Effexor alone can be constipating so will stick with that--it also had controlled my hot flashes. Take care.
 

·
Registered
Joined
·
888 Posts
I have been taking Cipralex (called Lexapro in America) for the past year. It's the newest SSRI and is meant to have the least side effects. i take 10mg a day and the first 2 wks of taking it, I felt nauseous and lost my appetites. However, these effects subsided after 14 days.the tablet has helped reduce the pain and help me get back in control of my life. i also take anti spasmodics, fybogel drink once a day and am on a low fibre diet on dietician's advice.
 

·
Registered
Joined
·
686 Posts
Discussion Starter · #6 ·
hi spasman thanks for your reply
i have trouble focusing and trouble concentrating since i was put onto the eferox tablets and i also feel very quesy and its kinda hard to breath, but i did read the instruction leaflet and it says that they are side- affects of taking this medication, im happy to say that it will wear off (i hope) when my body gets used to them.
 

·
Registered
Joined
·
317 Posts
Hi":I am in the process of weaning myself off of Effexor XR. It was tough in the beginning, but I stayed with it and the side effects went away except one--I gained nearly 20 lbs. If you read the side effects on the drug itself, weight gain is not one of them, but there are several sites out there where folks have reported a tremendous weight gain from it. Also, it did not help my "D" condition at all. Believe me, I sure do wish otherwise, because it did help my anxiety, etc., but this weight gain could not be. I am down to 37.5 mg. and have already lost two lbs. Just remember, I am telling you how it affected me, California 123 has had wonderful luck with it and I'm sure others have as well. We are all so different.Good luck!!!
 

·
Registered
Joined
·
73 Posts
I been on 40mgs. of Prozac and 2 mgs. of Klonopin daily for over a year now and still get bloated, gas, C and D, bladder problems and everything else that can go along with IBS. IBS runs in my family so I guess it's here to stay for me.
 

·
Registered
Joined
·
1,769 Posts
Jools..I have been on Effexor XR now for almost one year. I have been very please with the medication. I don't have any side effects, and I'm much more calmer not. That cuts down the IBS spasms for me. When I do have spasms from severe stress, or certain foods, I take Levsin SL..which you insert under your tongue and let it dissolve. It works in minutes to stop the pain. I started out at 37.5 then to .75, and now to 150mg, which is my level dose. Good luck, and hang in there to give it a chance. Feel free to contact me if you have any questions.
 

·
Registered
Joined
·
143 Posts
ALLAMN if it isn't helping you by now, get off it before it causes an imbalance you don't need!JOOLS I have been on paroxetine for a while now. I was queasy for about a week and had no appetite but then it was all good. Really has helped me. Was symptom-free for 3 years and the flare-ups I have had are nowhere near as bad as before the drug. I hope it works for you.
 

·
Registered
Joined
·
686 Posts
Discussion Starter · #11 ·
thanks to everyone for being helpful i.e anti-depressants i am trying hard to persevere with the effexor tablets its been 6 days since i went on them and i still feel very listless and quesy, i know you have to give medication time but i wish my body would start accepting them very soon, as im knocked off my feet for most of the day as they seem very powerful.i hope they do help control these awful spasms im getting as they are just pure agony
 

·
Registered
Joined
·
23,983 Posts

·
Registered
Joined
·
356 Posts
FYIThe Use of Antidepressant in Irritable Bowel Syndrome and Other Functional GI DisordersThank you for posting this,Eric.
Now I have something to show my psychiatrist.He has me on Remeron at bedtime and Valium.I don't take the Valium because I'd rather not be a zombie all day.
I have had a hard time finding a psychologist or a psychiatrist who knows anything about IBS or other motility disorders.My last GI recommended biofeedback but trying to find someone who does that even in Boston has been a difficult feat.The one person my last GI recommended didn't even return HIS phone calls.<SIGH>
 

·
Registered
Joined
·
23,983 Posts
Dee a long time ago they put me on prozac and valium and it was not good for me. Almost from the first time I took them both, I went and asked a pharmicist and at the time no one knew what contradictions there might be, and I decided to stop the prozac. Just fyi, I would ask a lot about taking both. I also felt like a zombie and it was not good, now that I have learned and know how to do some of this naturally it has helped immensely.I was on the vailum for two years and although it helped and I liked it, I knew it would be bad long term for me and my kidneys. I was on five mills a day, but I somewhat used it more then needed sometimes, regarless that I was trying to be as careful as possible. I seemed to fined more and more excuses to use it, pain, sleep, moods ect..
 

·
Registered
Joined
·
356 Posts
Dee a long time ago they put me on prozac and valium and it was not good for me. Almost from the first time I took them both, I went and asked a pharmicist and at the time no one knew what contradictions there might be, and I decided to stop the prozac. Just fyi, I would ask a lot about taking both. I also felt like a zombie and it was not good, now that I have learned and know how to do some of this naturally it has helped immensely.I will ask him about taking both,Eric,thanks.
Do you currently take a antidepressant in conjunction with hypnotherapy?It is so frustrating because no one that I have seen(psychiatrists,psychologists)seem to know about IBS or motility disorders.
 

·
Registered
Joined
·
686 Posts
Discussion Starter · #16 ·
it is interesting to read about other peoples experiences with anti-depressants, these efexor tabs are a pain its 8 days now and i still feel like a member of the living dead,very quesy and sick,and after Tea theyre knocking me out for about 3 hours. i see my doc again tom and i think she may put me on a lower dosage (the ones im on now are 37.5 mg) i know a few people who are on them and they seem to have gotten used to them after about 5 days, if the tabs are going to help me then i will keep on persevering with them
 

·
Registered
Joined
·
143 Posts
37.5 mg sounds a bit high. I am on 20mg of the fluoxetine and could probably get similar results with 15mg. The bad effects usually last 2 weeks, any longer and this might not be the drug for you.
 

·
Registered
Joined
·
686 Posts
Discussion Starter · #18 ·
hi soundie thanks for replying to my mail
yes i guess it is a big high of a dosage, went to see my doc today and she told me to take my pill at night before i go to bed, and i have to stop taking it during the day because it was making me quesy for hours. i will persevere and when i go back to my doc in 2 weeks she will give me something else if the efexor is still disagreeing with me
 

·
Registered
Joined
·
1,994 Posts
Jools...I just started the Effexor 37.5 on Sunday. I THINK that is the lowest dosage of it. I was a bit queasy yesterday and today had some shakes....but so far so good. Stick it out; I was on Celexa a few years ago and it did take a bit of time.I HOPE I dont gain weight! I ws hoping the opposite would happen once it kicks in and I have more energy. As sad as it is to say, when I saw loss of appetite was a side effect, I was almost glad.
 

·
Registered
Joined
·
23,983 Posts
Dee, I no longer take antidepressants and haven't for over 15 years now.Education on IBS and HT was my ticket to a better life for me and quite a few others for sure, the problem is in finding a cbt therapist or HT therapist who specializes in IBS. That is very very important. The tapes were my first attempt and they worked like a charm for me.I rarely take or do anything know and have gone from very severe IBS to minimul IBS symptoms, many things have changed for me physically in regards to my IBS.I am glad your asking them its important. Don't want the meds your taking for IBS to compound the problems instead of helping.
 
1 - 20 of 22 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top